Alert archive / Minnesota / Wind Advisories in 2024

Wind Advisory 3, NWS Grand Forks, ND

March 3, 202412 counties in Minnesota; 12 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Mar 3, 2024, 4:42 AM CST for 12 counties in Minnesota; 12 counties in North Dakota. It took effect at Mar 3, 2024, 2:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2024, 4:42 AM CST (10:42 UTC)
In effect from
Mar 3, 2024, 2:00 PM CST
Expired
Mar 4, 2024, 6:00 AM CST
In force
16 hr
Issued by
NWS Grand Forks, ND
All 24 counties

Becker County, MN, Clay County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 33 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 10.7 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2024-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2024-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

427 
WWUS73 KFGF 031042
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
442 AM CST Sun Mar 3 2024

NDZ028-029-038-039-049-052-040600-
/O.NEW.KFGF.WI.Y.0003.240303T1800Z-240304T0600Z/
Griggs-Steele-Barnes-Cass-Ransom-Sargent-
Including the cities of McLeod, Finley, Cooperstown, Gwinner,
Fargo, Forman, Rutland, Lisbon, Enderlin, Milnor, Hope, and
Valley City
442 AM CST Sun Mar 3 2024

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Barnes, Cass, Griggs, Ransom, Sargent, and Steele Counties.

* WHEN...From noon today to midnight CST tonight.

* IMPACTS...Gusty winds up to 50 mph could blow around unsecured 
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lynch
6 follow-up statements
557 
WWUS73 KFGF 031102
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
502 AM CST Sun Mar 3 2024

NDZ053-031915-
/O.EXA.KFGF.WI.Y.0003.240303T1800Z-240304T0600Z/
Richland-
Including the cities of Wahpeton
502 AM CST Sun Mar 3 2024

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Richland County.

* WHEN...From noon today to midnight CST tonight.

* IMPACTS...* IMPACTS...Gusty winds up to 50 mph could blow around 
  unsecured
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ028-029-038-039-049-052-031915-
/O.CON.KFGF.WI.Y.0003.240303T1800Z-240304T0600Z/
Griggs-Steele-Barnes-Cass-Ransom-Sargent-
Including the cities of McLeod, Finley, Cooperstown, Gwinner,
Fargo, Forman, Rutland, Lisbon, Enderlin, Milnor, Hope, and
Valley City
502 AM CST Sun Mar 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST 
TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Barnes, Cass, Griggs, Ransom, Sargent, and Steele Counties.

* WHEN...From noon today to midnight CST tonight.

* IMPACTS...* IMPACTS...Gusty winds up to 50 mph could blow around 
  unsecured
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lynch
305 
WWUS73 KFGF 031610
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1010 AM CST Sun Mar 3 2024

MNZ001>005-007-008-013>015-022-027-029-NDZ008-016-026-027-030-054-
040015-
/O.EXB.KFGF.WI.Y.0003.240303T2200Z-240304T1200Z/
West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Mahnomen-West Becker-Wilkin-Pembina-
Eastern Walsh-Nelson-Grand Forks-Traill-Western Walsh-
Including the cities of Aneta, Argyle, Fairdale, Faith, Englund,
Fertile, Radium, Espelie, Fosston, Twin Valley, Fox, Walhalla,
Drayton, Nash, Portland, Karlstad, Tolna, McIntosh, Breckenridge,
Red Lake Falls, Thief River Falls, Mahnomen, Halstad, Malung,
Warren, Adams, Pencer, Rosewood, Cavalier, Flaming, Grand Forks,
Stephen, Dakota Junction, Hatton, Moorhead, Naytahwaush, Grafton,
Leroy, Oakwood, Lankin, Roseau, Syre, Florian, Salol, Lawndale,
Grygla, Gatzke, Kelso, Akra, Roseville, Mcville, Newfolden,
Lakota, Erskine, Crookston, East Grand Forks, Ada, Lancaster,
Park River, Mayville, Middle River, Hallock, Casperson, Hayes
Lake State Park, Detroit Lakes, Hadler, Waubun, Hillsboro,
Shoreham, Backoo, and Bowesmont
1010 AM CST Sun Mar 3 2024

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST 
MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...From 4 PM this afternoon to 6 AM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ028-029-038-039-049-052-053-040015-
/O.EXT.KFGF.WI.Y.0003.240303T2000Z-240304T0600Z/
Griggs-Steele-Barnes-Cass-Ransom-Sargent-Richland-
Including the cities of Valley City, Cooperstown, Milnor, Lisbon,
Fargo, Finley, Hope, Gwinner, Forman, Wahpeton, Rutland, McLeod,
and Enderlin
1010 AM CST Sun Mar 3 2024

...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT 
CST TONIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Barnes, Cass, Griggs, Ransom, Richland, Sargent, and 
  Steele Counties.

* WHEN...From 2 PM this afternoon to midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TG
478 
WWUS73 KFGF 032128
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
328 PM CST Sun Mar 3 2024

MNZ002-003-022-027-029-NDZ030-040530-
/O.EXT.KFGF.WI.Y.0003.240303T2200Z-240304T0600Z/
Norman-Clay-Mahnomen-West Becker-Wilkin-Traill-
Including the cities of Faith, Portland, Twin Valley,
Breckenridge, Mahnomen, Halstad, Flaming, Hatton, Naytahwaush,
Moorhead, Syre, Lawndale, Kelso, Roseville, Ada, Mayville,
Detroit Lakes, Hadler, Waubun, Hillsboro, and Shoreham
328 PM CST Sun Mar 3 2024

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...In Minnesota, Mahnomen, Norman, West Becker, Clay, and 
  Wilkin Counties. In North Dakota, Traill County.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ028-029-038-039-049-052-053-040530-
/O.CON.KFGF.WI.Y.0003.000000T0000Z-240304T0600Z/
Griggs-Steele-Barnes-Cass-Ransom-Sargent-Richland-
Including the cities of Valley City, Cooperstown, Milnor, Lisbon,
Fargo, Finley, Hope, Gwinner, Forman, Wahpeton, Rutland, McLeod,
and Enderlin
328 PM CST Sun Mar 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Barnes, Cass, Griggs, Ransom, Richland, Sargent, and 
  Steele Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MNZ001-004-005-007-008-013>015-NDZ008-016-026-027-054-040530-
/O.CON.KFGF.WI.Y.0003.240303T2200Z-240304T1200Z/
West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington-
Red Lake-East Polk-Pembina-Eastern Walsh-Nelson-Grand Forks-
Western Walsh-
Including the cities of Aneta, Argyle, Fairdale, Englund,
Fertile, Nash, Radium, Espelie, Fosston, Fox, Walhalla, Drayton,
Adams, Karlstad, Tolna, McIntosh, Red Lake Falls, Thief River
Falls, Malung, Warren, Pencer, Rosewood, Cavalier, Grand Forks,
Stephen, Dakota Junction, Grafton, Leroy, Oakwood, Lankin,
Roseau, Florian, Salol, Grygla, Gatzke, Akra, Mcville, Newfolden,
Lakota, Erskine, Crookston, East Grand Forks, Lancaster, Park
River, Middle River, Hallock, Casperson, Hayes Lake State Park,
Backoo, and Bowesmont
328 PM CST Sun Mar 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of northwest Minnesota and northeast North Dakota.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TG
921 
WWUS73 KFGF 040403
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1003 PM CST Sun Mar 3 2024

MNZ001-004-005-007-008-013>015-NDZ008-016-026-027-054-041200-
/O.CON.KFGF.WI.Y.0003.000000T0000Z-240304T1200Z/
West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington-
Red Lake-East Polk-Pembina-Eastern Walsh-Nelson-Grand Forks-
Western Walsh-
Including the cities of Crookston, East Grand Forks, Hallock, 
Karlstad, Lancaster, Casperson, Fox, Hayes Lake State Park, 
Malung, Pencer, Roseau, Salol, Radium, Warren, Englund, Florian, 
Stephen, Argyle, Newfolden, Middle River, Espelie, Gatzke, 
Grygla, Rosewood, Dakota Junction, Thief River Falls, 
Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Akra, 
Backoo, Cavalier, Leroy, Walhalla, Bowesmont, Drayton, Grafton, 
Nash, Oakwood, Park River, Lakota, Mcville, Aneta, Tolna, 
Grand Forks, Adams, Lankin, and Fairdale
1003 PM CST Sun Mar 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.
  Winds gradually diminishing after midnight. 

* WHERE...Portions of northwest Minnesota and northeast North 
  Dakota.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ002-003-022-027-029-NDZ028>030-038-039-049-052-053-040600-
/O.CON.KFGF.WI.Y.0003.000000T0000Z-240304T0600Z/
Norman-Clay-Mahnomen-West Becker-Wilkin-Griggs-Steele-Traill-
Barnes-Cass-Ransom-Sargent-Richland-
Including the cities of Ada, Hadler, Faith, Flaming, Syre, 
Twin Valley, Halstad, Moorhead, Mahnomen, Naytahwaush, Waubun, 
Detroit Lakes, Shoreham, Breckenridge, Lawndale, Cooperstown, 
Finley, Hope, Mayville, Hillsboro, Kelso, Hatton, Portland, 
Roseville, Valley City, Fargo, Lisbon, Enderlin, McLeod, Gwinner,
Milnor, Forman, Rutland, and Wahpeton
1003 PM CST Sun Mar 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected
  through midnight. 

* WHERE...In Minnesota, Mahnomen, Norman, West Becker, Clay, and 
  Wilkin Counties. In North Dakota, Traill County.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
842 
WWUS73 KFGF 040430
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1030 PM CST Sun Mar 3 2024

NDZ028-040530-
/O.CAN.KFGF.WI.Y.0003.000000T0000Z-240304T0600Z/
Griggs-
Including the city of Cooperstown
1030 PM CST Sun Mar 3 2024

...WIND ADVISORY IS CANCELLED...

The Wind Advisory has been changed to a Winter Weather Advisory
due to heavy snow and blowing snow creating significantly reduced
visibility.

$$

NDZ008-016-026-054-040530-
/O.CAN.KFGF.WI.Y.0003.000000T0000Z-240304T1200Z/
Pembina-Eastern Walsh-Nelson-Western Walsh-
Including the cities of Akra, Backoo, Cavalier, Leroy, Walhalla, 
Bowesmont, Drayton, Grafton, Nash, Oakwood, Park River, Lakota, 
Mcville, Aneta, Tolna, Adams, Lankin, and Fairdale
1030 PM CST Sun Mar 3 2024

...WIND ADVISORY IS CANCELLED...

The Wind Advisory has been changed to a Winter Weather Advisory
due to heavy snow and blowing snow creating significantly reduced
visibility.

$$

MNZ030-040600-
/O.EXA.KFGF.WI.Y.0003.000000T0000Z-240304T0600Z/
West Otter Tail-
Including the city of Fergus Falls
1030 PM CST Sun Mar 3 2024

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...West winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...West Otter Tail County.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ029-030-041200-
/O.EXT.KFGF.WI.Y.0003.000000T0000Z-240304T1200Z/
Steele-Traill-
Including the cities of Finley, Hope, Mayville, Hillsboro, Kelso,
Hatton, Portland, and Roseville
1030 PM CST Sun Mar 3 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Steele and Traill Counties.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ001-004-005-007-008-013>015-NDZ027-041200-
/O.CON.KFGF.WI.Y.0003.000000T0000Z-240304T1200Z/
West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington-
Red Lake-East Polk-Grand Forks-
Including the cities of Crookston, East Grand Forks, Hallock, 
Karlstad, Lancaster, Casperson, Fox, Hayes Lake State Park, 
Malung, Pencer, Roseau, Salol, Radium, Warren, Englund, Florian, 
Stephen, Argyle, Newfolden, Middle River, Espelie, Gatzke, 
Grygla, Rosewood, Dakota Junction, Thief River Falls, 
Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, 
and Grand Forks
1030 PM CST Sun Mar 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...In Minnesota, West Polk, Kittson, Roseau, West 
  Marshall, East Marshall, Pennington, Red Lake and East Polk 
  Counties. In North Dakota, Grand Forks County.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ002-003-022-027-029-NDZ038-039-049-052-053-040600-
/O.CON.KFGF.WI.Y.0003.000000T0000Z-240304T0600Z/
Norman-Clay-Mahnomen-West Becker-Wilkin-Barnes-Cass-Ransom-
Sargent-Richland-
Including the cities of Ada, Hadler, Faith, Flaming, Syre, 
Twin Valley, Halstad, Moorhead, Mahnomen, Naytahwaush, Waubun, 
Detroit Lakes, Shoreham, Breckenridge, Lawndale, Valley City, 
Fargo, Lisbon, Enderlin, McLeod, Gwinner, Milnor, Forman, 
Rutland, and Wahpeton
1030 PM CST Sun Mar 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...In Minnesota, Norman, Clay, Mahnomen, West Becker and 
  Wilkin Counties. In North Dakota, Barnes, Cass, Ransom, 
  Sargent and Richland Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
957 
WWUS73 KFGF 040549
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1149 PM CST Sun Mar 3 2024

MNZ030-NDZ038-039-049-052-053-040700-
/O.CAN.KFGF.WI.Y.0003.000000T0000Z-240304T0600Z/
West Otter Tail-Barnes-Cass-Ransom-Sargent-Richland-
Including the cities of Rutland, Lisbon, McLeod, Wahpeton, Fergus
Falls, Fargo, Forman, Milnor, Gwinner, Valley City, and Enderlin
1149 PM CST Sun Mar 3 2024

...WIND ADVISORY IS CANCELLED...

The winds have decreased below advisory criteria.

$$

NDZ029-030-040700-
/O.CAN.KFGF.WI.Y.0003.000000T0000Z-240304T1200Z/
Steele-Traill-
Including the cities of Portland, Hillsboro, Mayville, Kelso,
Hope, Finley, Hatton, and Roseville
1149 PM CST Sun Mar 3 2024

...WIND ADVISORY IS CANCELLED...

The winds have decreased below advisory criteria.

$$

MNZ002-003-022-027-029-040700-
/O.EXP.KFGF.WI.Y.0003.000000T0000Z-240304T0600Z/
Norman-Clay-Mahnomen-West Becker-Wilkin-
Including the cities of Lawndale, Mahnomen, Detroit Lakes,
Shoreham, Faith, Naytahwaush, Breckenridge, Ada, Halstad,
Moorhead, Twin Valley, Syre, Hadler, Flaming, and Waubun
1149 PM CST Sun Mar 3 2024

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

The winds have decreased below advisory criteria.

$$

MNZ001-004-005-007-008-013>015-NDZ027-041200-
/O.CON.KFGF.WI.Y.0003.000000T0000Z-240304T1200Z/
West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington-
Red Lake-East Polk-Grand Forks-
Including the cities of Fox, Fertile, Roseau, East Grand Forks,
Grand Forks, Stephen, Middle River, Karlstad, Radium, Hayes Lake
State Park, Rosewood, Espelie, Florian, Newfolden, Malung, Salol,
Argyle, Dakota Junction, Lancaster, Fosston, Casperson, Thief
River Falls, Pencer, Warren, Hallock, McIntosh, Englund, Erskine,
Red Lake Falls, Gatzke, Crookston, and Grygla
1149 PM CST Sun Mar 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...In Minnesota, East Marshall, East Polk, Kittson, 
  Pennington, Red Lake, Roseau, West Marshall, and West Polk 
  Counties. In North Dakota, Grand Forks County.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Mar 3, 4:11 AM CST, 31 minutes earlier. Its key messages:

  • Freezing rain this morning transitions to snow through the day. Impacts are expected today across the Devils Lake Basin, northern Red River Valley, and areas along the International Border. Winter impacts are expected today, tonight, and into early Monday.
  • There is a 60% chance of 0.10 inch of ice for areas in the Devils Lake Basin this morning through mid afternoon, with a 15% chance to see 0.25 inch of ice.
  • There remains a 30% chance of heavy snow in the Devils Lake Basin (greater than 6 inches), along with strong winds that could lead to significantly reduced visibility starting late this evening and lasting into the overnight hours.
Area forecast discussion, Mar 3, 4:11 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
411 AM CST Sun Mar 3 2024

.KEY MESSAGES...

- Freezing rain this morning transitions to snow through the
  day. Impacts are expected today across the Devils Lake Basin,
  northern Red River Valley, and areas along the International
  Border. Winter impacts are expected today, tonight, and into
  early Monday.

- There is a 60% chance of 0.10 inch of ice for areas in the
  Devils Lake Basin this morning through mid afternoon, with a
  15% chance to see 0.25 inch of ice.

- There remains a 30% chance of heavy snow in the Devils Lake
  Basin (greater than 6 inches), along with strong winds that
  could lead to significantly reduced visibility starting late
  this evening and lasting into the overnight hours.

&&

.DISCUSSION...
Issued at 410 AM CST Sun Mar 3 2024

A strong upper low continues to move into the area this morning,
with warm air advection bringing temperatures into the low 40s this
morning for portions of the southern Red River Valley. Temperatures
have climbed through the overnight hours across much of the area.
Precipitation chances increase after sunrise, bringing a mix of
rain, snow, and freezing rain into the area.

Freezing rain and snow will be the primary p-types for the Devils
Lake area and northern Red River Valley, where temperatures remain
in the 20s. Precipitation will start out as freezing rain and light
snow across this area as 850mb temps are generally in the range of
3C to 7C. Soundings reflect colder air working into the mid levels
starting around mid morning, allowing a transition to all snow by
midday for the Devils Lake area. Further east, this transition will
occur very slowly through the afternoon and evening, with the
central and southern Red River Valley likely seeing mostly rain
through late afternoon. All areas should transition by sunset;
however, most of the heavier precipitation will be north and east of
the area by that point, thus limiting accumulation potential.

The heaviest accumulations of ice and snow will be in the Devils
Lake Basin, where there is a 60 percent chance of 0.10 inch of ice
and a 15 percent chance of 0.25 inch of ice. Once a transition to
snow occurs, we have a chance to see high snowfall rates along with
gusty west winds. Currently, accumulations are expected to range
from 1 to 5 inches, with the highest amounts primarily along and
just south of the International Border to the north and west of
Devils Lake. With winds gusting to near 50 mph, blowing snow is
expected, along with sharply reduced visibility. At this time, there
is still about a 30 percent chance to see warning level impacts
starting this afternoon and persisting into the overnight period
before tapering off early Monday morning.

Winter impact concerns fall sharply in the central and southern Red
River Valley and points to the south and east. It is worth noting,
however, that a sharp temperature gradient will be in place across
the area, and a transition to freezing rain and/or snow could change
the impact area as the system pushes to the east this afternoon.

Heading into Tuesday and mid week, an upper low is being picked up
on by ensembles. This will bring another chance for precipitation
into the area; however, predictability is somewhat low at this
time.

&&

.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 1142 PM CST Sat Mar 2 2024

Northeast winds 15 to 30 kts across E ND and the northern RRV,
lower southern RRV and into MN. Low pressure this period will
move toward Grand Forks and thus along the Red River and east
there will be numerous wind shift changes, toward the south
Sunday morning then southwest later Sunday aftn as the low goes
by. Gusty winds thru the period with mid to late aftn wind gusts
in the RRV and DVL basin over 30kts, possibly 40kts. Ceilings
are expected to lower as low level moisture increases Sunday
after 12z with lower end MVFR ceilings in the RRV and NW MN and
IFR in DVL basin. DVL basin has best chance for wintry weather
with freezing rain main threat 13z-17z period then turning to
snow. Vsbys will be greatly reduced in DVL area.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Weather Advisory until 6 AM CST Monday for NDZ006>008-
     014-015-024-026-054.
MN...Winter Weather Advisory until 6 AM CST Monday for MNZ004>006.

&&

DISCUSSION...Lynch
AVIATION...Riddle
Hazardous weather outlook, Mar 2, 3:01 PM CST, 13 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
301 PM CST Sat Mar 2 2024

MNZ001>003-007>009-013>017-022>024-027>032-040-NDZ016-027>030-038-
039-049-052-053-031315-
West Polk-Norman-Clay-West Marshall-East Marshall-North Beltrami-
Pennington-Red Lake-East Polk-North Clearwater-South Beltrami-
Mahnomen-South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Eastern Walsh-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-
301 PM CST Sat Mar 2 2024

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Light snow with up to 2 inches north of Highway 200 will lead to
minor travel impacts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Reports of snow, ice, visibility, and poor road conditions will
be appreciated.

MNZ004>006-NDZ006>008-014-015-024-026-054-031315-
Kittson-Roseau-Lake Of The Woods-Towner-Cavalier-Pembina-Benson-
Ramsey-Eddy-Nelson-Western Walsh-
301 PM CST Sat Mar 2 2024

This hazardous weather outlook is for portions of eastern North
Dakota and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Light snow with up to 2 inches north of Highway 200 will lead to
minor travel impacts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winter impacts will affect the Devils Lake basin and areas along
the International border into Minnesota. A combination of freezing
rain, snow, and blowing snow will lead to at least advisory level
impacts. Freezing rain into Sunday morning will transition to
snow on Sunday, with winds and blowing snow increasing later on
Sunday. There is a low chance (30%) scenario that exists for
warning impacts that would include heavy snow and strong winds
with significantly reduced visibility Sunday into Sunday night.

.SPOTTER INFORMATION STATEMENT...

Reports of snow, ice, visibility, and poor road conditions will
be appreciated.

Nearby

Wind Advisories in Minnesota, 2024Wind Advisories in North Dakota, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.